Alert archive / Oregon / Wind Advisories in 2014

Wind Advisory 30, NWS Pendleton, OR

November 5, 2014Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 5, 2014, 8:33 PM PST for Union County, Oregon. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2014, 8:33 PM PST (04:33 UTC)
Expired
Nov 6, 2014, 1:00 PM PST
In force
16 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2014-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2014-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WWUS76 KPDT 060433
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
833 PM PST WED NOV 5 2014

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TONIGHT AND
THURSDAY...

.A PACIFIC STORM SYSTEM WILL MOVE TO THE WESTERN WASHINGTON COAST
TONIGHT...THEN INTO SOUTHERN BRITISH COLUMBIA THURSDAY. THIS
SYSTEM WILL CAUSE TIGHT SOUTHERLY SURFACE PRESSURE GRADIENTS
TONIGHT AND THURSDAY MORNING. THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL MOVE INTO EASTERN OREGON THURSDAY AFTERNOON...
WEAKENING THE PRESSURE GRADIENTS.

ORZ049-061300-
/O.NEW.KPDT.WI.Y.0030.141106T0433Z-141106T2100Z/
GRANDE RONDE VALLEY-
833 PM PST WED NOV 5 2014

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THURSDAY FOR LADD AND
PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL
1 PM PST THURSDAY. 

* TIMING: BREEZY WINDS WILL CONTINUE TO INCREASE TONIGHT WITH THE
  STRONGEST WINDS OCCURRING BETWEEN MIDNIGHT AND NOON THURSDAY. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH AT
  THE SOUTH END OF THE VALLEY. ELSEWHERE IN THE VALLEY...EXPECT
  SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS MAY CAUSE
  LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME DISTANCE. MINOR
  PROPERTY DAMAGE MAY ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
410 
WWUS76 KPDT 061146
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
346 AM PST THU NOV 6 2014

...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY...

.A PACIFIC STORM SYSTEM WILL MOVE INTO SOUTHERN BRITISH COLUMBIA
TODAY. THIS SYSTEM WILL CAUSE TIGHT SOUTHERLY SURFACE PRESSURE
GRADIENTS THIS MORNING. THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL MOVE INTO EASTERN OREGON THIS AFTERNOON...WEAKENING
THE PRESSURE GRADIENTS.

ORZ049-062100-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-141106T2100Z/
GRANDE RONDE VALLEY-
346 AM PST THU NOV 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON
FOR LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 1 PM PST THIS AFTERNOON. 

* TIMING: BREEZY WINDS WILL CONTINUE WITH THE STRONGEST WINDS
  OCCURRING BETWEEN NOW AND NOON THURSDAY.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
  AT THE SOUTH END OF THE VALLEY. ELSEWHERE IN THE VALLEY... 
  EXPECT SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. 

* IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE 
  WINDS MAY CAUSE LOOSE OBJECTS TO BE PICKED UP AND BLOWN SOME 
  DISTANCE. MINOR PROPERTY DAMAGE MAY ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
535 
WWUS76 KPDT 062102
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
102 PM PST THU NOV 6 2014

ORZ049-062215-
/O.EXP.KPDT.WI.Y.0030.000000T0000Z-141106T2100Z/
GRANDE RONDE VALLEY-
102 PM PST THU NOV 6 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH THE GRANDE
RONDE VALLEY THIS AFTERNOON INTO THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:22 PM PST, 5 hours 11 minutes earlier.

Area forecast discussion, Nov 5, 3:22 PM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
322 PM PST WED NOV 5 2014

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH SATURDAY. UPPER LEVEL RIDGE OVER THE
AREA TODAY WILL BE MOVING EAST TONIGHT. SATELLITE SHOWING PLENTY OF
MID AND HIGH LEVEL CLOUDS MOVING THROUGH. RAIN WILL BE MOSTLY
CONFINED TO THE WASHINGTON CASCADES AND EAST SLOPES THIS EVENING AND
OVERNIGHT. AIRMASS ALOFT IS VERY WARM AND WILL SEE FAIRLY MILD LOW
TEMPERATURES WITH 40S TO LOWER 50S MOST LOCATIONS. SURFACE GRADIENTS
WILL CREATE WINDY CONDITIONS THROUGH THE GRANDE RONDE VALLEY AND
SOME LOCALLY BREEZY CONDITIONS OVER THE NORTHEAST OREGON MOUNTAINS.
COLD FRONT MOVES THROUGH ON THURSDAY KEEPING SKIES MOSTLY CLOUDY
WITH A CHANCE OF RAIN. PRECIPITATION DIMINISHES THU NIGHT WITH
GRADUAL CLEARING. UPPER RIDGE OVERHEAD FRIDAY WITH MOSTLY SUNNY
SKIES AND COOLER TEMPERATURES. MAINLY CLEAR AND COLD FRIDAY NIGHT
WITH WIDESPREAD FREEZING TEMPERATURES LIKELY. RIDGE HOLDS OVER THE
AREA SATURDAY WITH CONTINUED DRY WEATHER. 94

.LONG TERM...SATURDAY NIGHT THROUGH TUESDAY NIGHT...A RIDGE WILL BE
OVER THE REGION SATURDAY NIGHT BUT AN APPROACHING SHORTWAVE TROUGH
WILL FLATTEN IT HEADING INTO SUNDAY MORNING.  A COLD FRONT IN
ASSOCIATION WITH A FAST MOVING SYSTEM WILL MOVE OVER THE AREA SUNDAY
BRINGING MAINLY MOUNTAIN SHOWERS WITH SNOW LEVELS AOA 5500 FT SUNDAY
AFTERNOON AND EVENING.  WINDS WILL ALSO INCREASE IN ASSOCIATION WITH
AND BEHIND THE COLD FRONT...POSSIBLY REACHING WIND ADVISORY CRITERIA
IN THE KITTITAS VALLEY...SUNDAY AFTERNOON.  A RIDGE WILL MOVE INTO
THE AREA MONDAY AND TUESDAY BRINGING DRIER CONDITIONS...WARMER
TEMPERATURES AND LIGHT WINDS.  DIFFERENCES EXIST BTWN THE ECMWF AND
THE GFS AS TO THE NEXT WEATHER SYSTEM THAT MAY APPROACH THE REGION
TUESDAY AND THE POTENTIAL ARCTIC AIRMASS THAT WILL DIVE SOUTH FROM
OVER CNTRL AND ERN CANADA TUESDAY NIGHT.  HAVE LEANED INTO THE GFS
SOLUTION WHICH SHOWS SOME ARCTIC AIR SPILLING INTO OUR REGION AND
TAPERED TEMPERATURES DOWN TO AT OR SLIGHTLY BELOW NORMAL FOR MID
NOVEMBER...WHICH MEANS THAT THE APPROACHING WEATHER SYSTEM WILL NOT
ARRIVE YET AT THE END OF THE PERIOD.  MOST OF THE ARCTIC
AIRMASS...THOUGH...SHOULD REMAIN EAST OF THE ROCKIES AND NOT DRAG
DOWN TEMPERATURES TOO MUCH.  MODELED SKEW-T SOUNDINGS FROM THE GFS
ARE ALSO SHOWING INDICATIONS THAT A SHALLOW INVERSION MAY SET UP
MONDAY THROUGH WEDNESDAY IN THE LOWER COLUMBIA BASIN.  AS THE REGION
ENTERS THE CLIMATOLOGICALLY FAVORED FOG SEASON...HAVE OPTED TO
CONTINUE WITH THE FOG FORECASTED IN THE LOWER COLUMBIA BASIN WHICH
MAY PERSIST THROUGH THE DAY.  THIS REQUIRED THAT HIGH TEMPERATURES
ALSO BE LOWERED A FEW DEGREES UNDER THOSE FORECASTED TO BE UNDER THE
FOG LAYER.  BIEDA

&&

.AVIATION...00Z TAFS...AN APPROACHING WEATHER SYSTEM WILL CONTINUE
TO SPREAD MID TO HIGH LEVEL CLOUDS AOA 10K FT AGL ACROSS THE AREA
WITH RAIN POSSIBLE AT KYKM AND KDLS THRU 06/06Z.  A BRIEF LULL IN
ACTIVITY WITH CIG AOA 15K FT AGL WILL OCCUR BTWN 06/06Z TO 06/15Z
WITH WINDS AOB 10 KTS.  A COLD FRONT WILL MOVE ACROSS THE REGION AFT
06/15Z WITH WINDS BTWN 10 TO 20 KTS WITH RAIN NEAR OR OVER TAF SITES
THRU THE REST OF THE PERIOD.  BIEDA

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  50  66  40  54 /  10  20  10   0
ALW  54  67  43  56 /  10  20  10   0
PSC  49  65  41  55 /  10  20  10   0
YKM  46  61  36  54 /  30  30  10   0
HRI  48  65  41  56 /  10  20  10   0
ELN  46  59  36  53 /  40  40  20   0
RDM  44  63  35  54 /  10  30  20   0
LGD  51  62  40  53 /  10  40  40   0
GCD  45  62  41  54 /  10  30  30   0
DLS  49  62  42  58 /  20  40  30   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94/98/98

Nearby

Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.